# SDR 97ZZZX2343

- Difficulty date: May 11, 1997
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N727NE
- Make and model: Cessna U206G
- Aircraft serial: U20605152
- Engine: Cont IO520F
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Cylinder
- Part number: 639222
- Condition: Head Separated
- Location: Nr 1 Cylinder
- Stage of operation: CR
- Nature of condition: E, R
- Precautionary procedure: A

## Discrepancy

CYLINDER HEAD SEPARATED FROM BARREL IN FLIGHT.  PILOT NOTICED ROUGH ENGINE AND MADE PRECAUTIONARY LANDING.  FAILED CYLINDER WAS 'LIGHT' CASTING WHILE OTHER FIVE WERE 'HEAVY' CASTING.  HEAD SEPARATION ALSO CAUSED FUEL LINE SEPARATION AND EXHAUST Y-PIPE DAMAGE. ENGINE HAD 511 HOURS SINCE OVERHAUL BY SHOP IN CANADA.  POSSIBLE CAUSE OF FAILURE, INTERNAL CORROSION BETWEEN BARREL AND HEAD THREADS.
